Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 16, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Jun 14, 2011, 12:26 PM PDT for Elko County, Nevada. It took effect at Jun 15, 2011, 12:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 12:26 PM PDT (19:26 UTC)
- In effect from
- Jun 15, 2011, 12:00 AM PDT
- Expired
- Jun 15, 2011, 6:44 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
342
WGUS45 KLKN 141926
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1226 PM PDT TUE JUN 14 2011
...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEVADA...
MARYS RIVER NEAR CHARLESTON AFFECTING ELKO COUNTY
FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS
FORECASTED.
RECENT WARM TEMPERATURES HAVE INCREASE SNOWMELT WHICH HAS CAUSED
INCREASED FLOWS ON THE MARYS RIVER. THE MARYS RIVER NEAR CHARLESTON
IS EXPECTED TO RISE SLIGHTLY ABOVE FLOOD STAGE LATER THIS EVENING AND
CONTINUE THROUGH WEDNESDAY MORNING.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
MARYS RIVER
CHARLESTON 5.0 4.7 TUE 11 AM 5.1 4.7 4.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR
VISITING US ON THE WEB AT WEATHER.GOV/ELKO...
&&
NVC007-151926-
/O.NEW.KLKN.FL.W.0016.110615T0700Z-110616T0100Z/
/MBON2.1.ER.110615T0700Z.110615T0700Z.110615T1300Z.UU/
1226 PM PDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLOOD WARNING FOR
THE MARYS RIVER NEAR CHARLESTON.
* FROM LATE THIS EVENING THROUGH WEDNESDAY MORNING...OR UNTIL THE
WARNING IS CANCELLED.
* AT 11:30 AM TUESDAY THE STAGE WAS 4.7 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE LATER
THIS EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS
IN LOWEST PORTIONS OF REACH. ABOUT 600 CFS...LIKE FLOOD OF
6/3/1995.
$$1 follow-up statement
625 WGUS85 KLKN 151344 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 644 AM PDT WED JUN 15 2011 && NVC007-151414- /O.CAN.KLKN.FL.W.0016.000000T0000Z-110616T0100Z/ /MBON2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 644 AM PDT WED JUN 15 2011 $$ NVC007-151414- /O.CAN.KLKN.FL.W.0018.000000T0000Z-110615T1344Z/ /JBGN2.1.ER.110614T2300Z.110615T0115Z.110615T0330Z.UU/ 644 AM PDT WED JUN 15 2011 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 14, 2:00 AM PDT, 10 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 2:00 AM PDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT TUE JUN 14 2011 .SYNOPSIS...A BEAUTIFUL SPRING DAY FOR THE GREAT BASIN TODAY WITH CLEAR SUNNY SKIES...LIGHT WINDS...AND NORMAL MID JUNE TEMPERATURES. WARMER TEMPERATURES WEDNESDAY WITH VALLEYS WARMING WELL INTO THE 80S. ISOLATED AFTERNOON THUNDERSTORMS ACROSS EASTERN NEVADA WEDNESDAY THROUGH NEXT WEEKEND...BUT MOST LOCATIONS WILL REMAIN DRY. && .SHORT TERM...TODAY THROUGH WEDNESDAY. NEAR PERFECT SPRING WEATHER TODAY AS NEVADA ENJOYS A RARE COMBINATION OF CLEAR SUNNY SKIES...LIGHT WINDS...AND WARM/NORMAL MID-JUNE TEMPERATURES. VERY DRY AIR ARRIVING THIS MORNING AS SHOWN BY IR SATELLITE...WITH CRYSTAL CLEAR SKIES ACROSS THE ENTIRE STATE. STRONG RADIATIONAL COOLING ALLOWING TEMPERATURES TO FALL QUICKLY TONIGHT...BUT SURFACE DEWPOINTS NEAR 40 WILL HOLD LOW TEMPS NEAR NORMAL. WEDNESDAY...WARMING TREND CONTINUES. MOST VALLEYS WARM WELL INTO THE 80S...WITH PORTIONS OF NYE COUNTY ECLIPSING 90. NORTHERN ELKO/HUMBOLDT COUNTIES A TOUCH COOLER...HOLDING NEAR NORMAL IN THE 70S. MORE OF A W/SW BREEZE WEDNESDAY AFTERNOON AT 10-20 MPH WILL ENCOURAGE BETTER MIXING AND BOOST MAX TEMPS ALONG AND SOUTH OF I-80. 700 MB TEMPS WARM TO 10-15C ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY AFTERNOON...ACCELERATING MOUNTAIN SNOWMELT AND CONTINUING HYDROLOGY CONCERNS...SEE BELOW. MODELS HAVE BACKED OFF CONSIDERABLY ON INSTABILITY/CONVECTIVE POTENTIAL WEDNESDAY COMPARED TO PREVIOUS RUNS. WITH ONLY VERY MODEST CAPE/LIFTED INDEX PROGGED NEAR WHITE PINE COUNTY...REDUCED LOW POP GRIDS EVEN FURTHER KEEPING ONLY ISOLATED AFTERNOON THUNDERSTORMS ON THE HIGHER TERRAIN. PROBABLY SOME CUMULUS BUILDUPS ALONG THE CENTRAL NEVADA CONVERGENCE ZONE WITH ONLY SPOTTY RAINFALL. MUCH DRIER AIR ACROSS NORTHERN NEVADA WITH NO CHANCE OF RAIN. BT .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. MODELS COMING INTO BETTER AGREEMENT ON LONG RANGE. EC A BIT MORE PROGRESSIVE THAN GFS. AND THE EC'S CLOSED UPPER LOW OVER MONTANA/ALBERTA APPEARS TO BE A BIT FURTHER SOUTH. MAJOR FEATURES ARE PRETTY CLOSE...THOUGH. WENT WITH A COMBO PACKAGE. THE CLOSED LOW WILL EXIT THE REGION AND HEAD EAST BUT A MERIDIONAL PATTERN WILL ALLOW A FAIRLY BROAD AND DEEP TROUGH TO SETTLE IN OVER NEVADA THIS WEEKEND. PRETTY BENIGN AND PLEASANT WEATHER UNTIL THEN...WITH ZERO TO LOW POPS THROUGH REST OF THE WEEK. ON ESPECIALLY SUNDAY THE TROUGH APPEARS TO BE OUR NEXT WEATHER MAKER...MAINLY FOR NORTHEAST AND EAST CENTRAL NEVADA. SOME PRETTY GOOD CHANCES FOR DAY TIME SHOWERS AND THUNDERSTORMS AND NIGHT TIME LINGERING SHOWERS FOR A FEW HOURS PAST SUNSET. INSTABILITY IS PRETTY LIMITED IN THE MODELS AT THIS TIME AND SINCE IT'S SO FAR OUT IN TIME...WILL NOT PREDICT STRONG STORMS. STILL...I RECOMMEND KEEPING ANY EYE OUT SINCE THIS TROUGH COULD PROVE TO DIG DEEPER AND LOOKS LIKE IT WANTS TO CURVE NEGATIVELY JUST A BIT. IF SO...WE COULD GET SOME STRONG-ISH CONVECTION. CURVED JET STREAK APPEARS OVER NORTHERN NEVADA SUNDAY MORNING...BUT LITTLE IN THE WAY OF LOW LEVEL CONVERGENCE IS ON THE SCENE. AFTER THIS ROUND OF WEATHER...DRY NORTHWEST FLOW WILL SETTLE IN OVER THE STATE FOR MONDAY AND TUESDAY. BB && .AVIATION...DRY AND VFR WITH LIGHT WINDS THROUGH TAF PERIOD. SOME GUSTY WINDS AT KEKO THIS AFTERNOON. WINDS SHOULD DECREASE IN SPEED AND GUSTINESS AFTER SUNSET. BB && .FIRE WEATHER...EXPECTING DRY AND WARM CONDITIONS TODAY WITH HIGH PRESSURE OVER THE GREAT BASIN. WILL SEE ANOTHER LOW PRESSURE SYSTEM BEGIN MOVING IN WEDNESDAY...WITH BREEZY CONDITIONS EXPECTED DURING THE AFTERNOON. THIS LOW PRESSURE SYSTEM WILL ALSO BRING ISOLATED SHOWERS AND THUNDERSTORMS TO EASTERN NEVADA THROUGH THE END OF THE WEEK. MZ && .HYDROLOGY...WARM TEMPERATURES THROUGH WEDNESDAY WILL RESULT IN AN INCREASED SNOW MELT. MAIN CONCERNS AT THIS TIME ARE THE JARBIDGE RIVER AND LAMOILLE CREEK...BOTH OF WHICH ARE EXPECTED TO RISE TO MINOR FLOOD STAGE BY TUESDAY EVENING. FLOOD WARNINGS HAVE BEEN ISSUED FOR BOTH. MARYS RIVER NEAR CHARLESTON IS RISING AS WELL. THE MARYS RIVER COULD REACH FLOOD STAGE LATE TUESDAY OR EARLY WEDNESDAY. BB && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/98/98/94/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:24 PM PDT | River Flood Warning | LKN | Elko | 8 days |
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.